Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On Hydrocodone. Stopped medicines. Having diarrhea. Is this withdrawal symptom?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11713 Questions
I was put on 10 mg of Hydrocodone for 3 weeks I was given 40 pills. I was given these for a car accident which I had pain. I stopped them about a week ago and now I can't stop having diarrhea or the feeling that I have to go. My stomach is just unsettled. They did constipate me bad as well. Im guessing this is a withdrawal symptom. If it is what can I do to settle my stomach? I know it shouldn't last much longer but for now its pretty annoying. Any suggestions?
Posted Sun, 3 Nov 2013 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Lomotil will help you.

Detailed Answer:
Thanks for trusting us with your health concern.
The diarrhea that you are having now is due to the withdrawal symptoms caused by stopping hydrocodone. This is usually a self limiting symptom and this diarrhea is likely to improve in next 5-7 days.
You can take an over the counter Lomotil - Diphenoxylate and atropine tablet thrice a day for symptomatic relief.
Be sure to take adequate fluids to replace the lost fluid and electrolytes. Do take a light and easy to digest meals for a few days. Avoid oily, spicy foods, caffeine and alcohol.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor